Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 22, 2026, 7:39 PM CDT for Clark County, Cumberland County, Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2026, 7:39 PM CDT (00:39 UTC)
- Expired
- Mar 22, 2026, 8:03 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clark County, IL, Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:52 PM CDT | HAIL 1 | Casey, IL | Delayed report from Heartland Manor Inc. Time estimated by radar. |
| Mar 22, 7:52 PM CDT | HAIL 1 | Casey, IL | Delayed report from Heartland Manor Inc. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -253 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WUUS53 KILX 230039
SVRILX
ILC023-035-230115-
/O.NEW.KILX.SV.W.0075.260323T0039Z-260323T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
739 PM CDT Sun Mar 22 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Clark County in east central Illinois...
Eastern Cumberland County in east central Illinois...
* Until 815 PM CDT.
* At 739 PM CDT, a severe thunderstorm was located near Toledo,
moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Casey around 745 PM CDT.
This includes Interstate 70 between mile markers 113 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3918 8790 3917 8808 3925 8833 3934 8831
3930 8788
TIME...MOT...LOC 0039Z 275DEG 48KT 3930 8818
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMA2 follow-up statements
408
WWUS53 KILX 230056
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
756 PM CDT Sun Mar 22 2026
ILC035-230106-
/O.CAN.KILX.SV.W.0075.000000T0000Z-260323T0115Z/
Cumberland-
756 PM CDT Sun Mar 22 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Illinois.
&&
LAT...LON 3918 8790 3918 8800 3931 8799 3930 8788
TIME...MOT...LOC 0056Z 275DEG 48KT 3928 8788
$$
ILC023-230115-
/O.CON.KILX.SV.W.0075.000000T0000Z-260323T0115Z/
Clark-
756 PM CDT Sun Mar 22 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN CLARK COUNTY...
At 756 PM CDT, a severe thunderstorm was located near Martinsville,
or near Casey, moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Clark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3918 8790 3918 8800 3931 8799 3930 8788
TIME...MOT...LOC 0056Z 275DEG 48KT 3928 8788
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMA992 WWUS53 KILX 230103 SVSILX Severe Weather Statement National Weather Service Lincoln IL 803 PM CDT Sun Mar 22 2026 ILC023-230113- /O.CAN.KILX.SV.W.0075.000000T0000Z-260323T0115Z/ Clark- 803 PM CDT Sun Mar 22 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until midnight CDT for east central Illinois. && LAT...LON 3918 8790 3918 8800 3931 8799 3930 8788 TIME...MOT...LOC 0101Z 275DEG 48KT 3927 8776 $$ NMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:07 PM CDT, 1 hour 32 minutes earlier. Its key messages:
- There is a Marginal to Slight Risk (Level 1 to 2 of 5) of severe thunderstorms this evening near a cold front moving into southeast IL. Hazards include locally damaging wind gusts, large hail, and potential for an isolated tornado.
- Gusty (30-40 mph) north winds will bring a seasonably cool airmass back into the region tonight, with lows reaching the lower 30s. Temperatures will gradually rebound Monday through Thursday, with highs in the lower 50s Monday, increasing to lower 80s by Thursday.
- Another chance (40-60%) for showers and thunderstorms will accompany a cold front Thursday. There is at least a low severe thunderstorm risk.
Area forecast discussion, Mar 22, 6:07 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 607 PM CDT Sun Mar 22 2026 .KEY MESSAGES... There is a Marginal to Slight Risk (Level 1 to 2 of 5) of severe thunderstorms this evening near a cold front moving into southeast IL. Hazards include locally damaging wind gusts, large hail, and potential for an isolated tornado. - Gusty (30-40 mph) north winds will bring a seasonably cool airmass back into the region tonight, with lows reaching the lower 30s. Temperatures will gradually rebound Monday through Thursday, with highs in the lower 50s Monday, increasing to lower 80s by Thursday. - Another chance (40-60%) for showers and thunderstorms will accompany a cold front Thursday. There is at least a low severe thunderstorm risk. && .DISCUSSION... Issued at 126 PM CDT Sun Mar 22 2026 A cold front has advanced southward to the vicinity of I-72 as of 1 PM, with strong capping still preventing thunderstorm activity. Hi- res models indicate this cap should be overcome around 6 pm as the front reaches the vicinity of I-70, allowing a few strong cells to form. SPC continues a Marginal to Slight Risk for severe thunderstorms south of I-72, including 2% tornado probabilities and potential for golfball or larger size hail in the event of an isolated supercell from around I-70 southward. North of the front, the severe thunderstorm threat will continue, although the risk would transition to more of a threat for 1 inch diameter hail. Gusty north-northeast winds of 20-25 mph with gusts 30-40 mph will continue into the evening behind the cold front as showers taper off from northwest to southeast by midnight. Behind today's cold front, lows will dip to the lower 30s across most of the area tonight, and only reach the lower 50s Monday, around a 30 degree drop from the past few days. Temperatures will climb gradually through Thursday, with around 60 forecast for Tuesday, 70 for Wednesday, and lower 80s forecast for Thursday. A weak disturbance Wednesday night could bring a low chance for showers and thunderstorms, but the next significant weather feature is another cold front timed for later on Thursday, apparently with similar CAPE/shear parameter space ahead of the front as today's cold front. Although SPC has not indicated over a mentionable 15 percent severe weather potential, at least lower probabilities appear in play. Temperatures will drop drastically again behind this front, with lows dipping into the 30s by Friday morning, and highs only reaching the upper 40s Friday. A brief change to snow north of I-70 is possible as precipitation is ending Thursday night. A gradual warmup is expected over the weekend. 37 && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 607 PM CDT Sun Mar 22 2026 Strong north winds developed behind a cold front earlier this afternoon with gusts up around 25-30 kts. Winds will remain elevated most of tonight, lessening by Monday morning as high pressure approaches from the northwest. A broken line of thunderstorms may graze eastern terminals (KCMI/KDEC) this evening, though better chances for activity will be further south. Low stratus will filter in overnight, bringing a period of MVFR ceilings to at least KCMI with lower chances (<40%) at the remaining airfields. Low stratus scatters out by mid to late morning with just a FEW to SCT high clouds expected the remainder of the period. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 4:05 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 405 PM CDT Sun Mar 22 2026 ILZ027>031-036>038-040>043-047>053-232115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 405 PM CDT Sun Mar 22 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. North winds will gust from 30 to 40 mph this evening. This may cause some difficulties for high profile vehicles traveling on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Thursday afternoon. However, the severe weather threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ044>046-054>057-061-232115- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- 405 PM CDT Sun Mar 22 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected into early evening. While the severe weather threat is not high, a few of the storms may briefly reach severe levels. Locally damaging winds and hail up to the size of ping pong balls are the primary concern. Outside of the storms, north winds will gust from 30 to 40 mph this afternoon and evening. This will cause some difficulties for high profile vehicles traveling on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Thursday afternoon. However, the severe weather threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 and 9pm this evening. Expected storm motion is toward the east-southeast around 35 mph. ILZ062-063-066>068-071>073-232115- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 405 PM CDT Sun Mar 22 2026 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening. A few of the storms may be strong to severe. Damaging winds and hen egg size hail are the primary concerns, though there is a nonzero risk of a tornado. North winds will gust from 30 to 40 mph this evening. This will cause some difficulties for high profile vehicles traveling on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Thursday afternoon and evening. However, the severe weather threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 and 10pm this evening. Expected storm motion is toward the east around 40 mph. MJA
In the hours before
Local storm report, Mar 22, 7:21 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
721 PM CDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Hail 4 NE Shelbyville 39.45N 88.76W
03/22/2026 M1.25 Inch Shelby IL Broadcast Media
&&Local storm report, Mar 22, 7:34 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
734 PM CDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 1 NE Paradise 39.43N 88.42W
03/22/2026 M1.00 Inch Coles IL Broadcast Media
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 36 min |
| Mar 22, 7:17 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 13 min |
| Mar 22, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 30 min |
| Mar 22, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 29 min |
| Mar 22, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 19 min |
| Mar 22, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 39 min |
| Mar 22, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 35 min |
| Mar 22, 8:01 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 29 min |
| Mar 22, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 36 min |
| Mar 22, 8:20 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 25 min |
| Mar 22, 8:29 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 16 min |
| Mar 22, 8:33 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 13 min |
| Mar 22, 8:36 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.